Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 26, 2010, 4:20 PM PDT for Siskiyou County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 4:20 PM PDT (23:20 UTC)
- Expired
- Jul 26, 2010, 4:45 PM PDT
- In force
- 25 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -932 J/kg
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:00 PM PDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 26, 3:00 PM PDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PDT MON JUL 26 2010
.DISCUSSION...FROM THE WEEKEND THROUGH TODAY...THE GFS AND NAM
HAVE BEEN IN VERY GOOD AGREEMENT. THUS...CONFIDENCE WAS HIGH IN
A SLIGHT BACKING OF THE MID LEVEL WINDS THAT HAS IN FACT RESULTED
IN THUNDERSTORMS NEAR MOUNT ASHLAND AND ALSO NEAR DIAMOND LAKE
WHILE THE REMAINDER OF COVERAGE IS IN THE SAME REGIONS IMPACTED
YESTERDAY...FROM SOUTHWEST SISKIYOU COUNTY NORTHEASTWARD TO CRATER
LAKE AND AREAS TO THE EAST. THE AIR MASS IS ALSO MOISTER TODAY AND
MID LEVEL WINDS ARE SLIGHTLY WEAKER...THUS STORMS ARE SLOW MOVING.
HOWEVER...THE 12Z GFS AND NAM DO HAVE AN IMPORTANT DIFFERENCE FOR
TUESDAY REGARDING THE EVOLUTION OF THE BROAD AREA OF LOW
PRESSURE OFFSHORE. THE GFS HAS BEEN INDICATING THE TROUGH WILL
BECOME PROGRESSIVE WITH THE REGION OF GREATEST INSTABILITY ON
TUESDAY AFTERNOON MOVING TO THE NORTHEAST WHILE THE NAM CONTINUES
TODAY'S TREND WITH LITTLE CHANGE IN THE TEMPERATURE OR MOISTURE
PROFILE BUT ADDITIONAL BACKING OF THE MID AND UPPER LEVEL WINDS TO
SOUTHERLY. THUS...THE GFS TREND IS LESS ACTIVITY ON TUESDAY WHILE
THE NAM TREND IS FOR A THIRD VERY ACTIVE DAY IN JUST ABOUT THE
SAME AREAS IMPACTED YESTERDAY AND TODAY. GIVEN THE GFS BIAS TOWARD
PROGRESSION AND THE EXCELLENT PERFORMANCE OF THE NAM OVER THE LAST
TWO DAYS...I HAVE LEANED TOWARD THE NAM AND INCREASED POPS FOR
AREAS FROM THE CASCADES EASTWARD AS WELL AS INTRODUCING A SLIGHT
CHANCE TO CHANCE OF THUNDERSTORMS OVER JACKSON AND SISKIYOU
COUNTIES.
THE REGION OF INSTABILITY IS EXPECTED TO BEGIN TO PUSH TO THE
NORTHEAST ON WEDNESDAY AND CONTINUE DOING SO ON THURSDAY. IN KEEPING
IN LINE WITH THE NAM...POPS HAVE BEEN RAISED FOR THE SOUTHERN
OREGON CASCADES AND NORTHERN KLAMATH AND LAKE COUNTIES ON
WEDNESDAY AND FOR FAR NORTHERN KLAMATH AND LAKE COUNTIES ON THURSDAY.
ANOTHER IMPACT OF THE UPPER LOW BEING LESS PROGRESSIVE AND THE
UPPER FLOW MORE SOUTHERLY WAS TO SCALE BACK JUST A BIT ON THE
COOLING EXPECTED OVER THE COURSE OF THE WEEK...WITH INLAND HIGHS
REMAINING NEAR TO A FEW DEGREES ABOVE NORMAL. ALSO...COASTAL
STRATUS WILL BE PERSISTENT WITHOUT MAKING IT MUCH FARTHER INLAND
DURING THE OVERNIGHT HOURS THAN THE COQUILLE VALLEY.
THE UPPER LOW IS EXPECTED TO MOVE INLAND OVER THE WEEKEND WITH A
FEW DEGREES OF ADDITIONAL COOLING AND UPPER LEVEL WINDS SHIFTING
TO WESTERLY. CURRENTLY...MINIMAL INSTABILITY IS EXPECTED WITH ONLY
CUMULUS BUILDUPS OVER THE HIGHER TERRAIN.
&&
.AVIATION...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE
SOUTHERN OREGON CASCADES AND THE HIGHER TERRAIN OF LAKE AND MODOC
COUNTIES WITH ISOLATED COVERAGE OVER THE SISKIYOUS AND SISKIYOU
COUNTY. COVERAGE WILL CONTINUE TO GROW THIS AFTERNOON INTO THE
EARLY EVENING WITH GUSTY WINDS AND TURBULENCE IN THE VICINITY OF
STORMS. OTHERWISE...LOW CLOUDS AND FOG HAVE RETREATED TO THE
IMMEDIATE COAST BUT LIFR CONDITIONS WILL SPREAD FURTHER INTO
WESTERN DOUGLAS AND COOS COUNTIES OVERNIGHT...THEN PERSIST INTO
MID-MORNING...SIMILAR TO WHAT HAPPENED TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT TUESDAY FOR ORZ026-028>031.
RED FLAG WARNING UNTIL 11 PM PDT TUESDAY FOR ORZ025-027.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM
PDT THIS AFTERNOON FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT TUESDAY
FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ370.
DWHazardous weather outlook, Jul 26, 3:50 PM PDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 350 PM PDT MON JUL 26 2010 ORZ623-624-271200- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- 350 PM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT FOR THE REST OF MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 11 PM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ617-271200- UMPQUA NATIONAL FOREST- 350 PM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT FOR THE REST OF MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 11 PM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ621-622-625-271200- SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 350 PM PDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT FOR THE REST OF MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH INSUFFICIENT MOISTURE IS IN EFFECT UNTIL 11 PM PDT TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KS
In the hours before
Local storm report, Jul 26, 3:18 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
318 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 W SISKIYOU SUMMIT 42.06N 122.60W
07/26/2010 M0.50 INCH JACKSON OR TRAINED SPOTTER
1/4 INCH TO 1/2 INCH HAIL WITH BRIEF PERIOD OF RAIN AND
SOME LIGHTNING.
&&
KEENESpecial weather statement, Jul 26, 3:47 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 347 PM PDT MON JUL 26 2010 ORZ029-262315- KLAMATH BASIN OR- 347 PM PDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KLAMATH COUNTY UNTIL 415 PM PDT... AT 343 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS APPROACHING KLAMATH FALLS...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THIS STORM THROUGH 415 PM PDT INCLUDE...KLAMATH FALLS...OLENE...ALTAMONT AND DAIRY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4241 12170 4222 12149 4209 12179 4223 12194 TIME...MOT...LOC 2246Z 231DEG 3KT 4222 12177 STAVISH
Local storm report, Jul 26, 3:53 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
353 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 5 NW KLAMATH FALLS 42.27N 121.84W
07/26/2010 M0.50 INCH KLAMATH OR FIRE DEPT/RESCUE
FROM ROCKY POINT FIRE DEPARTMENT...HALF INCH HAIL
YESTURDAY AND TODAY AROUND 330PM WITH 2 TO 3 INCHES
ACCUMLUATION
&&
SUGDENLocal storm report, Jul 26, 4:03 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
403 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL GREENVIEW 41.55N 122.90W
07/26/2010 M1.00 INCH SISKIYOU CA TRAINED SPOTTER
TRAINED SPOTTER SY37 IN GREENVIEW REPORTED HAIL IN EXCESS
OF ONE INCH IN DIAMETER. 3 MILES WEST OF HIGHWAY 3.
&&
LUTZLocal storm report, Jul 26, 4:06 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
406 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 S GREENVIEW 41.52N 122.90W
07/26/2010 M2.00 INCH SISKIYOU CA TRAINED SPOTTER
2 INCH HAIL REPORTED WITH STORM JUST SOUTH OF GREENVIEW.
&&
KEENELocal storm report, Jul 26, 4:20 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
420 PM PDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 WNW MIDLAND 42.16N 121.87W
07/26/2010 M1.00 INCH KLAMATH OR TRAINED SPOTTER
HAIL THE SIZE OF QUARTERS FALLING CURRENTLY.
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:36 PM PDT | Red Flag Warning | MFR | Douglas, Harney, Jackson, Josephine, Klamath, Lake and 1 more | 46 hr |
| Jul 26, 11:53 AM PDT | Special Weather Statement | MFR | Klamath | 37 min |
| Jul 26, 1:38 PM PDT | Severe Thunderstorm Warning | MFR | Klamath, Lake | 22 min |
| Jul 26, 2:25 PM PDT | Special Weather Statement | MFR | Jackson | 35 min |
| Jul 26, 2:51 PM PDT | Special Weather Statement | MFR | Klamath | 39 min |
| Jul 26, 3:04 PM PDT | Special Weather Statement | MFR | Jackson | 26 min |
| Jul 26, 3:47 PM PDT | Special Weather Statement | MFR | Klamath | 28 min |
| Jul 26, 4:16 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 44 min |
| Jul 26, 4:56 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 34 min |
| Jul 25, 5:16 PM PDT | Special Weather Statement | MFR | Siskiyou | 44 min |
| Jul 25, 5:22 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 23 min |
| Jul 25, 6:01 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 14 min |
| Jul 25, 6:25 PM PDT | Flash Flood Warning | MFR | Siskiyou | 50 min |
| Jul 25, 7:01 PM PDT | Special Weather Statement | MFR | Siskiyou | 29 min |
| Jul 26, 3:56 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 34 min |
| Jul 26, 4:43 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 32 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.